News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Painful Joints tingeling in leg


 shellbell - Fri Oct 31, 2008 8:23 pm

Hello, Im a 33 year old female with muscle spasms, severe pain in my joints, mainly elbows and knees. I have periods where my hands hurt really bad like the muscles are hurting. Above my wrist sometimes it feels like its on fire. I went for a walk the other day quite a ways and my hands swelled up I could not get my ring off. There is a tingling in one leg and starting in the other. Im trying to stay positive but this keeps getting worse fast. Ive been taking pain killers every day. Doc just did a ct scan and cbc. She looked at me like I don't have anything wrong. Can you suggest if I need to see a neuro. or where should I go from here. I tried to just ignore it for 3 months but its getting bad.
Thanks for your time.
shell
 Tom Plamondon PA-C - Thu Dec 18, 2008 8:26 pm

User avatar Thanks for your patience.

Some other testing may shed light on what's causing symptoms of multiple joint ache, muscle aches, hand swelling, and tingling in legs.
Checking thyroid labs (TSH, free T4), fasting basic metabolic panel (will include glucose screen for diabetes). A thorough history and physical will help too. Include deep tendon reflex testing; sensation testing (to see if certain patterns of tingling exist); muscle strength testing; neurotension testing (e.g. SLR); axial compression of the cervical spine (trying to reproduce symptoms). These are done by primary care physician.
Further lab work for rheumatological causes start with ANA, rheumatoid factor, anti-CCP, sed rate, and CRP...and perhaps xray the elbows and knees.
Also, the "strong pain killer" may not include an anti inflammatory medication like ibuprofen so talk to your physician about an NSAID.

Let us know how things go.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here